MAUDE Adverse Event Report: MANNKIND CORPORATION - V-GO V-GO DISPOSABLE INSULIN DELIVERY DEVICE

MANNKIND CORPORATION - V-GO V-GO DISPOSABLE INSULIN DELIVERY DEVICE
Model Number V-GO 30
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Skin Infection (4544); Skin Inflammation/ Irritation (4545)
Date of Event 08/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Adverse event (ae) assessment: ae assessor contacted the v-go client.The client has type 2 diabetes, lispro insulin and used the v-g0 30 device for 1 year.Client reports following the directions per the v-go manual for skin preparation and placement.Skin was clean, dried, wiped with alcohol pad, placed on his abdomen, rotating sides and locations.He experienced difficulty removing the adhesive tape, tacky residue built up on his skin.Skin became irritated, rash, oozing, bleeding and developed a small hole under the v-go device.He stopped wearing the device.He self-treated the area with neosporin.He has followed up with his healthcare professional (hcp).No additional medical treatment was needed.August 1 month later the hole has closed, and he has a small scar.His hcp advised he contact the company regarding his skin.He has stopped using the v-go device and does not plan to restart.The v-go adhesive is medical grade hypoallergenic, however some people may have a reaction.It is possible the v-go device contributed to his skin reaction.Device evaluation: the device was returned to the manufacturer on 09/14/2023.The investigation results are pending and will be submitted via follow-up report.
 
Event or Problem Description
The patient reported that he got a skin infection from the adhesive on the v-go 30.It was reported that samples are available for return to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Device evaluation: twenty-seven unused and unopened v-go were returned.Skin irritation and the reported infection cannot be directly assessed by mannkind corp.The original device was not returned and thus no direct assessment of the device in question could be conducted.One of the unused devices was removed from the packaging and probed with a glove hand.The adhesive tack appeared to be typical of other unused devices.There does not appear to be a distinct difference in adhesion performance from normal.A review of the lots associated with this foam pad lot resulted in no trend or additional complaints with a similar narrative.There were no anomalies observed within the documentation regarding the build or component lots.The reported complaint could not be confirmed.

Brand Name
V-GO DISPOSABLE INSULIN DELIVERY DEVICE
Common Device Name
V-GO
Manufacturer (Section D)
MANNKIND CORPORATION - V-GO
293 boston post road w
#330
marlborough MA 01752
Manufacturer (Section G)
MANNKIND CORPORATION - V-GO
293 boston post road w
#330
marlborough MA 01752
Manufacturer Contact
jeffrey zajac
293 boston post road w
#330
marlborough, MA 01752
MDR Report Key17747700
Report Number1226572-2023-00106
Device Sequence Number5461282
Product Code LZG
UDI-Device Identifier00385609400025
UDI-Public(01)00385609400025(17)250805(10)FG322105
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K103825
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date08/09/2025
Device Model NumberV-GO 30
Device Lot NumberVG322056C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2023
Supplement Date Received by Manufacturer09/26/2023
Initial Report FDA Received Date09/14/2023
Supplement Report FDA Received Date09/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR
Patient SexMale